Home » Frequently asked Questions on Health » Am I on the right medication for hypertension?

Am I on the right medication for hypertension?

Q: I am a 24 years old male diagnosed with hypertension. I was using Ciplar (10 mg) and I visited another doctor who prescribed me Stalopam, Esogard and Riconia. Ever since I have started taking these medicines, my heartbeat shoots up on doing some strenuous work. Is it a side effect of the medicines I am taking for controlling my blood pressure?

A:None of the three medicines (Stalopam, Esogard, Riconia) have anything to do with either high blood pressure or rapid pulse rate. Stalopam is the brand name; the name of the medicine is escitalopram which is a very potent medicine used in the treatment of psychiatric patients (i.e.mentally ill). It has a large number of side effects including fatigue, sexual disorders, agitation, suicidal tendency, heart failure, rectal bleeding etc. Esogard contains two medicines: rabeprazole and domperidone. These are used in hyperacidity and vomiting. Riconia is a multivitamin product that contains very small quantities of ingredients and is over-priced. You should consult a good cardiologist for your high BP and rapid pulse rate. Ciplar (propranolol) is used in high BP and rapid pulse rate but generally we avoid it in young patients. In any case if your blood pressure is not very high, then non-drug methods (exercise, low salt, Yoga) should be tried first.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------